MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE OPEN SYSTEM; STIMULATOR, NERVE

NUVASIVE, INC. NUVASIVE RELINE OPEN SYSTEM; STIMULATOR, NERVE
Model Number 10000627
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent an initial fixation procedure.During the procedure, the proximal metal ring of the tap broke off of the instrument and was not retrieved.As a result, the ring was retained in the patient.No further patient impact was reported.No additional information was provided.
 
Additional Manufacturer Narrative
The complaint device, one (1) reline open tap, was evaluated and the reported device issue was confirmed.The evaluation identified the sleeve on the proximal end of the tap, intended to mate with neuromonitoring components, had been disassembled from the device.Operative notes and/or radiograph images from the initial procedure were not provided for review of usage/technique.A review of the device history records was performed and no discrepancies were found.The root cause of the device failure was determined to be damage caused by excessive force applied to the tap sleeve; however, the nature or source of the excessive force was unable to be determined with the information provided.Labeling review: ".Warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.".".Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient.".".The instruments should be treated as any precision instrument and should be carefully placed on trays, cleaned after each use, and stored, according to generally accepted hospital methods and practices.The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury.".".The physical characteristics required for many instruments do not permit them to be manufactured from implantable materials.If any broken fragments of instruments remain in the body of a patient, they could cause allergic reactions or infections.If an instrument breaks in surgery and fragments go into the patient, these pieces should be removed prior to closure and should not be implanted.".If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NUVASIVE RELINE OPEN SYSTEM
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key16288143
Report Number2031966-2023-00013
Device Sequence Number6475367
Product Code ETN
UDI-Device Identifier00887517512499
UDI-Public887517512499
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K112709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10000627
Device Catalogue NumberN/A
Device Lot NumberNG49866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2023
Initial Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose